Family planning query

After deciding to go for family planning, my gynecologist has provided 2 options that is oral contraceptive pills and copper t.  I thought of opting for copper t as it does not need much attention and time. But one of my friends informed me that copper t can cause vaginal infection. I needed to know if this is true
views-icons 19 Views Bookmark this Answer

Doctor Answers (1) on Family planning query

doctor profile image
Thank you for your question.
Any intrauterine device can be associated with infection especially in the first 21 days after fitting if there is infection on the cervix. The device is sterile. Generally your doctor will prescribe antibiotics for you to take after fitting the device to prevent infection. Any infection happening after this is sexually transmitted. Therefore if you have an increased risk of acquiring infection because you or your partner has more than one sexual partner, an intrauterine device might not be the best option.
Other risks include, perforation (1:100), expulsion (1:20), heavier and painful periods and a failure rate of one in two hundred. It also includes a higher risk of ectopic pregnancy if you get pregnant with the device inside the uterus. Having said all this it is still very safe and extremely popular method of reversible long acting contraception all over the world.
hope this helps
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?